Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2016, 6:06 PM CDT for Bedford County, Marshall County, Rutherford County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 6:06 PM CDT (23:06 UTC)
- Expired
- Mar 31, 2016, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 673 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WUUS54 KOHX 312306
SVROHX
TNC003-117-149-312345-
/O.NEW.KOHX.SV.W.0008.160331T2306Z-160331T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF LEWISBURG...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...CHAPEL HILL...WARTRACE...BELL BUCKLE...UNIONVILLE...
FOSTERVILLE...CHRISTIANA...FARMINGTON...DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3548 8677 3570 8675 3574 8627 3541 8628
TIME...MOT...LOC 2306Z 270DEG 41KT 3561 8667
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
071
WWUS54 KOHX 312334
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU MAR 31 2016
TNC117-312343-
/O.CAN.KOHX.SV.W.0008.000000T0000Z-160331T2345Z/
MARSHALL TN-
634 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3546 8662 3570 8662 3574 8627 3541 8628
TIME...MOT...LOC 2333Z 270DEG 41KT 3561 8629
$$
TNC003-149-312345-
/O.CON.KOHX.SV.W.0008.000000T0000Z-160331T2345Z/
RUTHERFORD TN-BEDFORD TN-
634 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL RUTHERFORD AND BEDFORD COUNTIES...
AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF SHELBYVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE...UNIONVILLE...FOSTERVILLE...
CHRISTIANA...DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3546 8662 3570 8662 3574 8627 3541 8628
TIME...MOT...LOC 2333Z 270DEG 41KT 3561 8629
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:25 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 31, 4:25 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CDT THU MAR 31 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF SVR TSTM WATCH NUMBER 71 UNTIL 03Z/10 PM CDT. && .AVIATION... 18Z TAF DISCUSSION. GUSTY SOUTHERLY SURFACE WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. SOME GUSTS AS HIGH AS HIGH AS 30KTS ARE POSSIBLE. OTHERWISE... FOR CSV...EXPECT MAINLY MVFR CONDITIONS THROUGH 15Z, ALTHOUGH A PERIOD OF VFR CONDITIONS IS POSSIBLE LATER THIS AFTERNOON AND EVENING (BTWN 22Z AND 04Z), BEFORE THE ARRIVAL OF PRE-FRONTAL SHOWERS AND THUNDERSTORMS (MAINLY AFTER 04Z). VFR CONDITIONS SHOULD RETURN AFTER 15Z, AS DRIER AIR MOVES IN BEHIND THE COLD FRONT. FOR CKV AND BNA...EXPECT VFR CONDITIONS TO PREVAIL UNTIL LATE THIS AFTERNOON, WHEN SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AHEAD OF AN APPROACHING COLD FRONT. MVFR CONDITIONS SHOULD BECOME PREVALENT BETWEEN 23Z AND 05Z, ALONG WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. AFTER 05Z EXPECT SHOWERS TO DIMINISH FROM THE WEST FOLLOWING PASSAGE OF THE COLD FRONT, WITH VFR CONDITIONS RETURNING LATE TONIGHT AND EARLY FRIDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................31
Hazardous weather outlook, Mar 31, 5:04 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT THU MAR 31 2016 TNZ007>010-025>033-056>064-075-093>095-011000- ROBERTSON-SUMNER-MACON-CLAY-DICKSON-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD-WAYNE- LAWRENCE-GILES- 504 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH A FEW TORNADOES. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ005-006-011-023-024-034-065-066-077>080-011000- STEWART-MONTGOMERY-PICKETT-HOUSTON-HUMPHREYS-FENTRESS-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 504 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. STRONG WINDS AND HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 31, 5:19 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
&&
EVENT NUMBER OHX1600351
21Local storm report, Mar 31, 5:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/31/2016 LEWIS TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HWY 48N AND FORREST AVE
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
&&
EVENT NUMBER OHX1600350 OHX1600351
31Special weather statement, Mar 31, 5:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT THU MAR 31 2016
TNZ008-009-029-312300-
TROUSDALE TN-SUMNER TN-MACON TN-
524 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...WESTERN MACON AND
TROUSDALE COUNTIES UNTIL 600 PM CDT...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PORTLAND TO NEAR GALLATIN. MOVEMENT WAS
NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LAFAYETTE...HARTSVILLE...HENDERSONVILLE...WESTMORELAND...
PORTLAND...MITCHELLVILLE...BLEDSOE CREEK STATE PARK...COTTONTOWN...
BETHPAGE AND OAK GROVE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3665 8635 3662 8593 3638 8604 3635 8656
3664 8655 3665 8651
TIME...MOT...LOC 2223Z 245DEG 53KT 3662 8651 3637 8653
13Local storm report, Mar 31, 5:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 2 W COLUMBIA 35.62N 87.08W
03/31/2016 E1.75 INCH MAURY TN LAW ENFORCEMENT
GOLFBALL HAIL JUST WEST OF COLUMBIA
&&
EVENT NUMBER OHX1600352
21Special weather statement, Mar 31, 5:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT THU MAR 31 2016
TNZ008-009-312345-
SUMNER TN-MACON TN-
556 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 645 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WESTMORELAND...OR 17 MILES NORTH OF GALLATIN...
MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WESTMORELAND...PORTLAND...MITCHELLVILLE AND OAK GROVE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3663 8609 3648 8603 3649 8655 3664 8655
3664 8654 3665 8651 3665 8645
TIME...MOT...LOC 2256Z 270DEG 41KT 3662 8638
07Local storm report, Mar 31, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
&&
EVENT NUMBER OHX1600353
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:06 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 54 min |
| Mar 31, 3:02 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Mar 31, 3:47 PM CDT | Special Weather Statement | OHX | Humphreys | 28 min |
| Mar 31, 3:49 PM CDT | Tornado Warning | OHX | Perry, Wayne | 26 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 39 min |
| Mar 31, 4:14 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Mar 31, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 23 min |
| Mar 31, 4:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 42 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 26 min |
| Mar 31, 5:01 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 29 min |
| Mar 31, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Mar 31, 5:18 PM CDT | Tornado Warning | OHX | Maury | 27 min |
| Mar 31, 5:24 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
| Mar 31, 5:42 PM CDT | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Mar 31, 5:44 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Mar 31, 6:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | OHX | Cannon | 43 min |
| Mar 31, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, Wilson | 31 min |
| Mar 31, 6:47 PM CDT | Tornado Warning | OHX | Giles, Marshall | 28 min |
| Mar 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.